Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Took dizzy spell, felt faint on eating chocolate, family history of diabetes. Can i also get?

hi i took a dizzy spell and felt faint though when i ate two small chocolate bars i felt myself return to normal, i spoke with my doctor about this who said there was no such thing as low blood sugar which is what i was suggesting by the symptoms and it was probably just tiredness my mum has diabetes and my sister and maternal grandmother are border line diabetic
Asked On : Thu, 18 Apr 2013
Answers:  4 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello hope you be fine and healthy
Faintness in a female can be because of many reasons lets discuss few
First had you got your breakfast at time and hope so you are not n dieting
Secnd these stmptoms also occur in ladies having their cycle
Third itbmight be postrual drop ,,,when you attain single posture for long tome you faint remedy is change posture
Third you have family history of diabetis get your fasting checked get your oral glucose tolerance test done it is best diagnostic test
Yes if married consider pregnancy test also
Anemia means low blood count also present like this so have complete blood count
Yes monitor your blood pressure in standind an sitting posture
Stay blessed
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Diabetes would usually present with elevated blood sugars. Diabetics experience low blood sugars when some medications push the blood sugars below normal. This would occur if the dose is too high or if not enough food is used with the medication.

Hypoglycemia most commonly occurs in diabetics in the above situations but can occur other wise in persons with the following: (1)severe liver disease,
(2) increased insulin production which can occur if there is a lesion in the pancreas releasing insulin
(3)excess alcohol use can sometimes result in low blood sugars
(4)a deficiency in some hormones

You may want to consider checking your blood sugar if an episode occurs again to determine whether it is actually low.
Symptoms normally occur when it falls below 2.8 mmol/l (50 mg/dl) to 3 mmol/l (54 mg/dl). Though hypoglycemia is defined as blood sugars below 3.3 mmol/l (60mg/dl) to 3.9 mmol/l (70mg/dl).

If the level is low and returns to normal with the use of sugar then you may need to visit your doctor for an evaluation.

I hope this helps
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hello,thanks for the query to H.C.M.C.
Diabetes is hereditary disease and as all members are diabetic so please note that you are prone to this disease.
As you fainted and regain after two chocolates use.
This is an indication that there was a low blood sugar level at that day when you fainted.
This might be due to that you are over cautious about diabetes ( as familial history), hence were not taking proper amount of carbohydrates in your diet.
So consult a doctor ( diabetologist) , who will explain you many things and will advice what are good for you.
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Omer's  Response
your mother had a hypoglycemic event
hypoglycemic event is medical emergency
your mother diabetic medicine should be decreased
HBA1C test should be done so she shouldnt have recurrent hypoglycemic (low sugar ) events
take care
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor